Hail, Washington
- When
- March 1, 11:15 AM CST to 11:25 AM CST
- Where
- Washington County, 4 mi SW of Greenville to 5 mi E of Greenville
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.359, -91.099
Another powerful spring storm system developed over the plains and spread eastward causing severe weather from the Mid West to the south-central Gulf Coast states to the Southeast United States. Overall, the Lower Mississippi Valley was spared the brunt of the worst weather with just scattered reports of severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Another powerful spring storm system developed over the plains and spread eastward causing severe weather from the Mid West to the south-central Gulf Coast states to the Southeast United States. Overall, the Lower Mississippi Valley was spared the brunt of the worst weather with just scattered reports of severe weather. However, the Southeast United States was hit quite hard as significant severe storms occurred. This region had many reports of large hail and damaging winds with several strong tornadoes (EF2 to EF3) and a few violent tornadoes (EF4).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 1, 9:10 AM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
910 AM CST THU MAR 1 2007
...SEVERE WEATHER OUTBREAK EXPECTED TODAY ESPECIALLY OVER EASTERN
MISSISSIPPI...
.DISCUSSION...LATEST SATELLITE IMAGERY SHOWS A NEGATIVELY TILTED POTENT
STORM SYSTEM MOVING THROUGH THE PLAINS INTO THE MIDDLE MISSISSIPPI
VALLEY. EXPECT THE SEVERE ACTIVITY INCREASE OVER THE REGION INTO THIS
AFTERNOON. STILL EXPECT THE BEST CHANCE OF SEVERE ACTIVITY TO
BE ACROSS THE EAST HALF OF THE REGION FOR TODAY. SO WILL MAKE NO CHANGES
TO CURRENT FORECAST. LATEST SURFACE ANALYSIS HAS THE SURFACE
LOW(984MB) OVER NORTHERN MISSOURI WITH THE COLD FRONT MOVING THROUGH
NORTHERN LOUISIANA. AS WE CONTINUE TO WARM UP THIS MORNING AND DESTABILIZE
FURTHER...STORMS WILL RAPIDLY DEVELOP. /17/
PREVIOUS DISCUSSION...SHORT TERM...TODAY AND TONIGHT...
OVERALL...LITTLE HAS CHANGED FROM PREVIOUS THINKING ABOUT THE
EVOLUTION OF TODAYS SEVERE WEATHER SCENARIO...AND MARCH LOOKS TO
COME IN LIKE A LION FOR OUR AREA. LATEST SURFACE ANALYSIS HAS THE
LOW OVER WESTERN MISSOURI WITH THE WARM FRONT LIFTING NORTH THROUGH
CENTRAL MISSISSIPPI. THE LINE OF 60 DEGREE DEW POINTS EXTENDED FROM
JUST SOUTH OF MERIDIAN TO JUST SOUTH OF GREENVILLE. STRENGTHENING
WAA AHEAD OF THE LOW HAS LED TO THE DEVELOP OF SHOWERS EARLY THIS
MORNING IN OUR CWA WITH THUNDERSTORMS TO OUR NORTH. OUR CWA HAS BEEN
CAPPED AS SEEN ON THE 06Z THU JAN SOUNDING...BUT THIS CAP IS
WEAKENING AND THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE OVER OUR
CWA DURING THE NEXT SEVERAL HOURS. THE MAIN THREAT FOR SEVERE
WEATHER OVER THE NEXT SEVERAL HOURS WILL BE LARGE HAIL. THERE HAVE
BEEN REPORTS OF LARGE HAIL JUST NORTH OF OUR CWA ALREADY THIS
MORNING.
A QUICK-EVOLVING SCENARIO IS STILL EXPECTED TODAY. AS THE SURFACE
LOW MOVES NORTHEAST...A COLD FRONT WILL ADVANCE OUR WAY. AN INTENSE
MID/UPPER JET STREAK OVER THE SOUTHERN PLAINS WILL PUNCH EAST OVER
OUR CWA. GULF RETURN FLOW WILL CONTINUE BRING WARM MOIST AIR INTO
OUR CWA AHEAD OF THE FRONT. SIGNIFICANT DESTABILIZATION OVER OUR CWA
SHOULD BE ADEQUATE ENOUGH TO SUPPORT AN EXTENSIVE CONVECTIVE
OUTBREAK...GIVEN FAVORABLE LARGE SCALE FORCING FOR UPWARD VERTICAL
MOTION. STRONG WIND FIELDS/SHEAR WILL SUPPORT SEVERE POTENTIAL...
INCLUDING A RISK OF STRONG TORNADOES AND STRONG STRAIGHT LINE
DAMAGING WINDS. IT APPEARS THE GREATEST COMBINATION OF
INSTABILITY...MOISTURE...LIFT AND LOW LEVEL SHEAR WILL TAKE PLACE
OVER EASTERN MS DURING THE LATE MORNING AND EARLY AFTERNOON HOURS.
SPC HAS PLACED THIS AREA IN A HIGH RISK OF SEVERE STORMS TODAY. THE
REMAINDER OF OUR CWA IS IN A MODERATE RISK. THE RISK FOR SEVERE WX
WILL END WITH PASSAGE OF THE COLD FRONT/DRY-LINE IN THE AFTERNOON.
THERE MAY STILL BE A FEW STORMS IN THE EASTERN MOST ZONES EARLY THIS
EVENING BUT ALL PRECIPITATION SHOULD BE OVER WELL BEFORE MIDNIGHT.
OF SECONDARY CONCERN IS THE LAKE WIND ADVISORY TODAY. HAVE EXTENDED
THE AREA A LITTLE FARTHER EAST AS STRONG GRADIENT WINDS SHOULD REACH
CRITERIA NORTHWEST OF A LINE FROM VICKSBURG TO GRENADA. /22/
LONGER TERM...FRIDAY THROUGH NEXT THURSDAY...BECOMES RATHER QUIET
AFTER THE PASSAGE OF THE STORM SYSTEM. HIGH PRESSURE BRIEFLY BUILDS
IN BEHIND THE FRONT FOR FRIDAY. A SHORTWAVE WILL MOVE OVER THE
REGION ON SATURDAY...BUT AM NOT EXPECTING MUCH MORE THAN SOME CLOUD
COVER AS MOISTURE WILL BE LIMITED WITH PWATS OF A HALF INCH OR LESS
ACROSS THE AREA. ONCE THIS MOVES THROUGH...SURFACE HIGH PRESSURE
WILL MOVE IN FROM THE WEST...BECOMING FIRMLY IN PLACE OVER THE
REGION BY SUNDAY NIGHT INTO MONDAY. ANOTHER SHORTWAVE WILL MOVE
THROUGH THE NEARLY ZONAL FLOW DURING THE MIDDLE OF THE WORK
WEEK...WHICH WILL BRING A FRONT AND OUR NEXT BEST RAIN CHANCES
THROUGH THE AREA DURING THAT TIME. THE MAIN CHANGES MADE TO POPS
WERE TO LOWER AFTER THE PASSAGE OF THIS STORM SYSTEM THROUGH THE
MIDDLE OF NEXT WEEK AS DRY AIR WILL BE IN PLACE OVER THE AREA WITH
PWATS MAXING OUT AT 0.5 INCH.
A COOLER DRIER AIRMASS WILL MOVE INTO PLACE AFTER THE PASSAGE OF
THIS STORM SYSTEM...AND THE AREA WILL BE ABLE TO SEE NEAR FREEZING
TEMPERATURES FOR THE WEEKEND AND EARLY NEXT WEEK. FOLLOWED RATHER
CLOSE TO GUI FOR TEMPERATURES IN THE LONG TERM. THE MAIN CHANGES
MADE WERE TO GIVE A SLIGHTLY BIGGER DIURNAL DIFFERENCE AT THE END OF
THE WEEKEND/BEGINNING OF THE WORK WEEK WHEN HIGH PRESSURE FIRMLY
OVER THE AREA WILL GIVE WAY TO CLEARING SKIES. /14/
&&
.AVIATION...CONDITIONS ARE EXPECTED TO DETERIORATE THIS MORNING AS
THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL AFFECT TAF SITES.
THUNDERSTORMS SHOULD PRIMARILY AFFECT GLH/GWO IN THE MORNING AND IN
THE AFTERNOON AT GTR/JAN/MEI/HBG. VFR CONDITIONS SHOULD RESUME AFTER
00Z FRI AT MOST SITES. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 42 70 38 / 79 12 7 7
MERIDIAN 75 41 70 39 / 91 35 8 7
VICKSBURG 71 42 70 38 / 74 10 7 6
HATTIESBURG 76 44 73 39 / 92 29 8 9
NATCHEZ 72 42 71 38 / 74 10 7 6
GREENVILLE 71 42 66 36 / 74 9 6 6
GREENWOOD 71 41 66 36 / 79 11 6 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-
025>028-034>036-040>042-047.
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-
015-016-023-025.
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.
&&
SHORT TERM/AVIATION: 22
LONG TERM: 14HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0604 AM CST THU MAR 01 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021204- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0604 AM CST THU MAR 01 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE WHOLE OUTLOOK AREA TODAY AS A STRONG STORM SYSTEM OVER THE PLAINS STATES MOVES ACROSS THE LOWER MISSISSIPPI VALLEY REGION. THE GREATEST RISK FOR SEVERE WEATHER SHOULD BE IN CENTRAL MISSISSIPPI BY EARLY AFTERNOON. THE SEVERE WEATHER RISK WILL INCREASE THIS MORNING FROM THE WEST AS A VERY STRONG UPPER LEVEL DISTURBANCE AND THE COLD FRONT APPROACHES. THE ENVIRONMENT WILL BECOME VERY SUPPORTIVE OF SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...STRONG TORNADOES AND LARGE HAIL TO THE SIZE OF TENNIS BALLS. THE GREATEST COVERAGE OF SEVERE WEATHER TODAY IS EXPECTED ALONG AND NORTHEAST OF A GRENADA TO MERIDIAN LINE...BUT THE ENTIRE OUTLOOK AREA WILL HAVE THE POTENTIAL TO EXPERIENCE VIOLENT WEATHER. AS THE COLD FRONT PUSHES THROUGH...SEVERE WEATHER WILL BECOME FOCUSED OVER EASTERN MISSISSIPPI DURING THE AFTERNOON AND SHOULD COME TO AN END BEFORE SUNSET. PERSONS ARE URGED TO BE PREPARED TO TAKE QUICK ACTION SHOULD TORNADO WARNINGS BE ISSUED. ...NON PRECIPITATION... STRONG SOUTHERLY WINDS AHEAD OF THE DEVELOPING LOW PRESSURE SYSTEM AND COLD FRONT WILL GUST TO ABOVE 25 MPH AT TIMES TODAY IN THE DELTA AND ABOVE 20 MPH ELSEWHERE. A LAKE WIND ADVISORY IS IN EFFECT TODAY OVER THE NORTHWEST PORTIONS OF THE OUTLOOK AREA...GENERALLY ALONG AND NORTHWEST OF A VICKSBURG TO GRENADA LINE...WHERE WINDS WILL BE SUSTAINED ABOVE 20 MPH AT TIMES. IN ADDITION...THE STRONG SOUTHERLY WINDS WILL BE SHIFTING TO THE NORTHWEST BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED TODAY. AFTER TODAY...ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 630 AM CST THU MAR 1 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011800- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 630 AM CST WED FEB 28 2007 ...POTENTIALLY DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE REGION TODAY...SIGNIFICANT TORNADOES POSSIBLE... A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE WHOLE OUTLOOK AREA TODAY AS A STRONG STORM SYSTEM OVER THE PLAINS STATES MOVES ACROSS THE LOWER MISSISSIPPI VALLEY REGION...PUSHING A COLD FRONT TOWARD THE AREA. THE SEVERE WEATHER RISK WILL INCREASE THIS MORNING FROM THE WEST AS A VERY STRONG UPPER LEVEL DISTURBANCE AND THE COLD FRONT APPROACHES. THE ENVIRONMENT WILL BECOME VERY SUPPORTIVE FOR THE RAPID DEVELOPMENT OF SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...STRONG TORNADOES AND LARGE HAIL TO THE SIZE OF TENNIS BALLS. THE GREATEST COVERAGE OF SEVERE WEATHER TODAY IS EXPECTED ALONG AND NORTHEAST OF A GRENADA TO MERIDIAN LINE...BUT THE ENTIRE REGION WILL HAVE THE POTENTIAL TO EXPERIENCE VIOLENT WEATHER. A TORNADO WATCH IS ALREADY IN EFFECT FOR NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS UNTIL 2 PM CST. THE RISK OF SEVERE WEATHER IS EXPECTED TO INCREASE DRAMATICALLY ACROSS WESTERN MISSISSIPPI THROUGH MID MORNING...AND AN ADDITIONAL TORNADO WATCH WILL LIKELY BE ISSUED FOR MUCH OF MISSISSIPPI WITHIN THE NEXT COUPLE OF HOURS. AS THE COLD FRONT PUSHES ACROSS THE MISSISSIPPI RIVER AND WESTERN MISSISSIPPI AROUND MIDDAY...SEVERE WEATHER THE RISK FOR SEVERE WEATHER WILL END IN THOSE REGIONS. HOWEVER...THE THREAT WILL BECOME FOCUSED OVER EASTERN MISSISSIPPI DURING THE AFTERNOON BEFORE COMING TO AN END BEFORE SUNSET. AEG/MME
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 837 AM CST THU MAR 1 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011437- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 837 AM CST THU MAR 1 2007 DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE REGION TODAY... SIGNIFICANT TORNADOES POSSIBLE...MAINLY EAST OF THE MISSISSIPPI RIVER A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE MOST OF THE OUTLOOK AREA TODAY AS A STRONG STORM SYSTEM OVER THE PLAINS STATES MOVES ACROSS THE LOWER MISSISSIPPI VALLEY REGION...PUSHING A COLD FRONT TOWARD THE AREA. THE SEVERE WEATHER RISK WILL INCREASE THIS MORNING FROM THE WEST AS A VERY STRONG UPPER LEVEL DISTURBANCE AND THE COLD FRONT ACCELERATES EASTWARD. THE ENVIRONMENT IS VERY SUPPORTIVE FOR THE RAPID DEVELOPMENT OF SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...STRONG TORNADOES AND LARGE HAIL TO THE SIZE OF TENNIS BALLS. THE GREATEST COVERAGE OF SEVERE WEATHER TODAY IS EXPECTED ALONG AND NORTHEAST OF A GRENADA TO FOREST TO QUITMAN LINE...BUT THE ENTIRE REGION WILL HAVE THE POTENTIAL TO EXPERIENCE VIOLENT WEATHER. A PARTICULARLY DANGEROUS TORNADO WATCH IS ALREADY IN EFFECT FOR ALL LOCATIONS EAST OF THE MISSISSIPPI RIVER UNTIL 6 PM...A TORNADO WATCH CONTINUES FOR NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS UNTIL 2 PM CST. THE RISK OF SEVERE WEATHER IS EXPECTED TO INCREASE DRAMATICALLY ACROSS CENTRAL MISSISSIPPI THROUGH MIDDAY...AND THEN THIS AFTERNOON FOR LOCATIONS FARTHER EAST. AS THE COLD FRONT PUSHES ACROSS THE MISSISSIPPI RIVER AND WESTERN MISSISSIPPI AROUND MIDDAY...SEVERE WEATHER THE RISK FOR SEVERE WEATHER WILL END IN THOSE REGIONS. HOWEVER...THE RISK WILL BECOME FOCUSED OVER EASTERN MISSISSIPPI DURING THE AFTERNOON BEFORE ENDING BY AROUND SUNSET. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 839 AM CST THU MAR 1 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011900- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 839 AM CST THU MAR 1 2007 DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE REGION TODAY... SIGNIFICANT TORNADOES POSSIBLE...MAINLY EAST OF THE MISSISSIPPI RIVER A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE MOST OF THE OUTLOOK AREA TODAY AS A STRONG STORM SYSTEM OVER THE PLAINS STATES MOVES ACROSS THE LOWER MISSISSIPPI VALLEY REGION...PUSHING A COLD FRONT TOWARD THE AREA. THE SEVERE WEATHER RISK WILL INCREASE THIS MORNING FROM THE WEST AS A VERY STRONG UPPER LEVEL DISTURBANCE AND THE COLD FRONT ACCELERATES EASTWARD. THE ENVIRONMENT IS VERY SUPPORTIVE FOR THE RAPID DEVELOPMENT OF SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...STRONG TORNADOES AND LARGE HAIL TO THE SIZE OF TENNIS BALLS. THE GREATEST COVERAGE OF SEVERE WEATHER TODAY IS EXPECTED ALONG AND NORTHEAST OF A GRENADA TO FOREST TO QUITMAN LINE...BUT THE ENTIRE REGION WILL HAVE THE POTENTIAL TO EXPERIENCE VIOLENT WEATHER. A PARTICULARLY DANGEROUS TORNADO WATCH IS ALREADY IN EFFECT FOR ALL LOCATIONS EAST OF THE MISSISSIPPI RIVER UNTIL 6 PM...A TORNADO WATCH CONTINUES FOR NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS UNTIL 2 PM CST. THE RISK OF SEVERE WEATHER IS EXPECTED TO INCREASE DRAMATICALLY ACROSS CENTRAL MISSISSIPPI THROUGH MIDDAY...AND THEN THIS AFTERNOON FOR LOCATIONS FARTHER EAST. AS THE COLD FRONT PUSHES ACROSS THE MISSISSIPPI RIVER AND WESTERN MISSISSIPPI AROUND MIDDAY...SEVERE WEATHER THE RISK FOR SEVERE WEATHER WILL END IN THOSE REGIONS. HOWEVER...THE RISK WILL BECOME FOCUSED OVER EASTERN MISSISSIPPI DURING THE AFTERNOON BEFORE ENDING BY AROUND SUNSET. 40
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1058 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM TSTM WND GST ARCHIE 31.58N 91.97W
03/01/2007 E0.00 MPH CATAHOULA LA PUBLIC
60MPH WIND IN ARCHIE
&&
JCULINThe Jackson/Brandon,MS radar (KDGX), 159 km away, was scanning. The volume nearest the first event began at 17:15 UTC.
6 hail, 5 thunderstorm wind, 2 funnel cloud, 1 tornado. Local standard time, as filed.
This tornado touched down near Dale Road and Wildwood Road and ended near Highway 432 and Walker Road. Numerous trees were down along with roof damage to a barn near Luce Road. Numerous trees and power lines were blown down across Noblin Road and again near Highway 432 and Walker Road.
Funnel cloud spotted near Roosevelt State Park.
Funnel cloud spotted near the Marion/Lamar County line.
A few trees were blown down off Chapel Hill Road.
Two trees were blown down just east of Rose Hill. One tree fell on a house and the other across Highway 513.
Several trees were blown down with a few blocking Valley Road.
One home had the corner of the roof blown off. The house was on a ridge top, fully exposed to the west wind. These winds traveled up a ravine, the exposed overhang on the corner of the house was able to give way and a portion of the roof was blown off. Across the street, two pine trees were snapped. Nearly a quarter mile to the south, along Walker Bottom |Road, an outbuilding had its tin roof pealed off.
One large pine tree was blown down and fell on a house. The carport half of the house was destroyed. Next door, a metal shed had its roof pealed back.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyThe tornado archive for Mississippi, 2007Warnings in Mississippi, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15829, 15831, 15845, 15846, 15853, 16449, 16450, 16452, 16454, 16455, 16458, 16464, 16465, 16466.